Announcement

Collapse
No announcement yet.

I'm a newbie...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • I'm a newbie...

    I was diagnosed last summer with IC, and my doctor wasn't really good about explaining everything to me (but then again, I wasn't really asking any questions).

    I just started my instillation treatments-in office-and after the last 3 treatments I've noticed that I've been VERY dizzy and disconnected and SUPER nauseous. This has started about 10-15 minutes after the treatment.

    I went to the hospital after my 3rd treatment and they told me I wasn't having a reaction to the medication, that I was having a "near fainting spell." But I believe this is connected to the instillation treatment (Heparin, Lidacane and Sodium Bicarb? I'm pretty sure that's the cocktail).

    Has anyone else had this reaction?

  • #2
    I have not had any experiences like that but I did want to say to the bored...
    Hugs
    Ronda

    ONE Second, ONE Bite, ONE Breath, ONE Pill, ONE Minute, ONE Teardrop, ONE Hour, ONE Sip.. ONE DAY! I will Prevail from this disease! IC Hoping for a Cure!


    Link to Patient Handbook:
    http://www.ic-network.com/handbook/

    Diet Reference Sheet:
    http://www.ic-network.com/diet/icndi...tsheet0909.pdf

    Meds For IC: Lyrica-25mg Glucosamine-500 MSM-500mg, Prosed Ds -When Flaring

    Other Meds: Levlite- Continious Birtcontrol, Micardis-40mg for High Blood Pressure

    Meds I have Tried:
    Topamax,Tofranil, Elmiron, Atarax, Cymbalta, Elavil, Enablex, Detral La, Prydium.
    Lexapro< Bad reaction to this med!
    Intstills, could not continue them due to some kind of reaction after 3rd instill. Tasted the lidocaine in my mouth, tongue and lips went numb then went into what seemed like a panic attack. Shaking, racing heart, tingling face/head, blood pressure shot up..

    Dx With IC in Nov 2006 with Hydro/Cysto
    Hydro/Cysto Caused Bladder to Rupture.

    Other Dxs-Vulvodynia,Fibro, Endo, IBS, HPV, Migraines, Spastic Colon, Mild Dysplasia.



    ICN Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Comment


    • #3
      to the IC Network!

      It's possible that it's the solution, but it would be rare with the mixture you mentioned. Are you also experiencing pain after the instillations? Do they leave a taste in your mouth? I think it would be a good idea to ask what's in the instills.

      Donna
      Stay safe


      Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
      Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

      Have you checked the ICN Shop?
      Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

      Patient Help: http://www.ic-network.com/patientlinks.html

      Sub-types https://www.ic-network.com/five-pote...markably-well/

      Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

      AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

      I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
      [3MG]

      Anyone who says something is foolproof hasn't met a determined fool

      Comment


      • #4
        I do have pain about an hour into the dizzy spell. And I have a funny taste in my mouth about the same time I get dizzy... accompanied as well by a HUGE desire to fall asleep.

        I'm definitely calling my doc today so we can get this sorted out before I have anymore treatments.

        Comment


        • #5
          Definitely ask what is in your instill -- if possible, have the doctor write down the exact recipe for you. I always advise this for two reasons -- first, if you need emergency medical treatment, the emergency personnel will appreciate knowing ALL types of medications used on you, and second, it is YOUR body and you deserve to know exactly what you are allowing someone to put into it!
          ****
          Jen

          *Diagnosed with severe IC in 2004
          *Also diagnosed with PFD, fibromyalgia, chronic myofascial pain, IBS, migraines, allergies/asthma, dermatographism
          *Kept trying a million different treatments for all these things until I found what works, and I am doing okay these days with the help of a cocktail of medications and the InterStim, which was first placed in 2007. [I have had 2 revisions - one in 2010 when my battery died and had to be replaced, and one complete replacement (lead and generator) in 2012 after a fall on my stairs caused my lead to move.]
          *Current meds include Atarax (50mg at night), Lyrica (150mg twice a day), Xanax (0.5mg at night and as needed), Zanaflex (4mg at night), hydrocodone (10/325, every 6 hours as needed), Advair, Nasonex, Singulair (10mg at night), oral contraceptives, home instills containing Elmiron and Marcaine (as often as I need to do them).

          **I am not a medical authority nor do I offer definitive medical advice. I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

          Comment


          • #6
            Hi and Welcome!

            hugs,
            Kara
            Hugs and Wishes for Pain FREE days!!,
            Kara


            www.loveforearth.net ~reducing plastic waste one bag at a time~

            Facebook: Kara Kaiser
            Twitter: Love4Earth

            Me and my Guccigirl... she helps me through those painful hours!

            Comment


            • #7
              My 'cocktail' mixture is simular to yours, and I too get a strange reaction about 10 to 15 minutes afterwards. I get them once a week, and have had two so far - but each time I get a little dizzy and just sort of feel out of it. I feel kinda like I'm drugged. I never really thought to ask if it was out of the ordinary because I assumed that getting drugs pushed into your bladder - well of course it's going to make you feel a little off (i see it as a putting a pain killer directly into your system). However, I might mention this to the doctor at my next appointment on Tuesday to see if it is strange. Strange or not though - it works! And I'm willing to deal with a few hours of feeling stoned to get even just a little relief from my constant pain and pressure! I just wanted to let you know you aren't the only one who feels 'different' after an instillation.
              I am Jenny.
              "Karma is affiliated with the Neopagan law of return or Threefold Law, the idea that the beneficial or harmful effects one has on the world will return to oneself."

              Dx:
              -UTI's and Kidney infections: Since 6 months of age
              -HPV: November 2005
              -Advance high-grade pre-cancer cells found in cervix: January 2006
              -LEEP procedure: January 2006
              -IC: January 2007

              Medications (Began Treatment 3/27/07):
              -Elmiron 100mg 3 x per day
              -Elavil 25 mg
              -Hydroxyzine HCL 10mg
              -Sanctura 20 mg 2 X per day (added 07/24/07)

              Weekly Instillations @ Doctor (Starting 07/31/07 instillations will be performed by self at home - Wish me luck!)
              -20cc Lidocaine 2% Plain
              -2cc Sodium Bicarbonate 8.4%
              -1cc Heparin (10,000 units/cc)

              Comment


              • #8
                Thanks PickPink,
                I told my doctor's office about the reaction and they had never heard of it before (and my doctor is out of the office until next week).
                I'm glad it's working for you! Mine was just in the first week and it seemed to make me worse. Although, I never thought about it as "feeling stoned," but I guess that would be accurate.

                Comment

                Working...
                X